Hail, New Haven
- When
- July 1, 2:00 PM EST
- Where
- New Haven County, Waterbury
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.550, -73.030
A passing cold front and upper level shortwave triggered multiple severe thunderstorms across Southern Connecticut. Large hail, up to hen-egg in size, was the main feature with these storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OKX wrote it up.
A passing cold front and upper level shortwave triggered multiple severe thunderstorms across Southern Connecticut. Large hail, up to hen-egg in size, was the main feature with these storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jul 1, 12:57 PM EST, 1 hour 3 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
157 PM EDT SUN JUL 1 2012
.SYNOPSIS...
A WEAK COLD FRONT WILL REMAIN NEARBY TODAY...THEN PASS TO THE
SOUTHEAST THIS EVENING. WEAK HIGH PRESSURE BUILDS MONDAY THROUGH
TUESDAY. A WARM FRONT WILL APPROACH FROM THE SOUTHWEST TUESDAY
NIGHT AND LIFT THROUGH WEDNESDAY MORNING...FOLLOWED BY A COLD
FRONT LATE WEDNESDAY INTO THURSDAY MORNING. WEAK HIGH PRESSURE
WILL THEN BUILDS IN THROUGH FRIDAY NIGHT. ANOTHER COLD FRONT WILL
APPROACH FROM THE NORTH ON SATURDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 800 PM...UPDATED WEATHER
TO INCLUDE ENHANCED WORDING WITH DAMAGING WINDS THE PRIMARY THREAT.
WITH THE SCATTERED NATURE OF THE STORMS KEPT POPS AT CHANCE.
DEW POINTS REMAINING IN THE MID 60S AND UPDATED THROUGH THIS
AFTERNOON WITH HIGHER DEW POINTS. OTHERWISE REMAINDER OF THE
FORECAST ON TRACK.
MID/UPPER LEVEL TROUGH OVER THE NORTHEAST WILL AMPLIFY SOMEWHAT
TODAY...WITH GRADUAL LOWERING HEIGHTS THE RESULT.
SURFACE INSTABILITY INCREASES THIS AFTERNOON DUE TO SFC HEATING
AND COOLING ALOFT. ALSO HAVE A VORT MAX APPROACHING THIS
AFTERNOON AND THE SURFACE BOUNDARY IN THE VICINITY. THE
COMBINATION WILL BE ENOUGH FOR THE CHANCE OF ISOLATED TO WIDELY
SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON INTO
THIS EVENING.
STORMS HAVE BEGUN TO DEVELOP AROUND 17Z ACROSS THE LOWER HUDSON
VALLEY INTO CONNECTICUT.
FLOW MORE SOUTHWEST TO SOUTH AND DEW POINTS HAVE REMAINED IN THE
LOWER TO MID 60S. DO NOT SEE MUCH IN THE WAY OF DEW POINTS MIXING
OUT THIS AFTERNOON AND RAISED THE DEW POINTS THROUGH THIS
AFTERNOON A COUPLE OF DEGREES. THIS HAS RESULTED IN HEAT INDICES
IN THE NYC METRO REACHING INTO THE MID AND UPPER 90S THIS
AFTERNOON...SO WILL KEEP THE HEAT ADVISORY IN PLACE.
THERE IS A MODERATE RISK OF RIP CURRENTS FOR THE OCEAN BEACHES
TODAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
ANY EVENING SHOWERS/TSTMS WILL GIVE WAY TO CLEARING AS DIURNALLY
DRIVEN INSTABILITY WANES.
UPPER JET AND TROUGH AXIS PUSHES EAST...SENDING THE WEAK SFC FRONT
EAST OF THE AREA. WEAK SFC HIGH PRESSURE BUILDS FROM THE
NORTHWEST...RESULTING IN A DRYING NW LOW LEVEL FLOW.
THIS SHOULD RESULT IN SLIGHTLY COOLER TEMPERATURES TONIGHT AND
MONDAY. HOWEVER...STILL ANTICIPATE TEMPS A FEW DEGREES ABOVE
NORMAL. FOLLOWED A MOS BLEND THIS TIME FRAME.
DURING THE DAY MONDAY...MARGINAL INSTABILITY IN PLACE AS BOUNDARY
LAYER HEATS UP. COOLER TEMPS ALOFT COURTESY OF MID/UPPER LEVEL
TROUGH. AN ISOLATED SHOWER OR THUNDERSTORM WILL REMAIN IN THE FCST
AS H7-H5 VORTICITY ADVECTION MOVES THROUGH...POSSIBLY PROVIDING
ENOUGH LIFT.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
UPPER RIDGING BUILDS IN MON NIGHT-TUE NIGHT...KEEPING CONDITIONS
BASICALLY DRY...THOUGH DO HAVE SLIGHT CHANCE POP LATE TUE NIGHT
AHEAD OF AN APPROACHING WARM FRONT.
A NORTHERN STREAM SHORTWAVE APPROACHES WED MORNING...THEN PUSHES
THROUGH WED AFTERNOON/EVENING...WITH CHANCE POPS FOR SHRA/TSTMS
WITH ITS PASSAGE. RIDGING THEN BUILDS BACK IN ALOFT FROM LATE
WED NIGHT THROUGH FRI NIGHT...WITH DRY BUT INCREASINGLY WARM
CONDITIONS ACROSS THE REGION. ANOTHER NORTHERN STREAM SHORTWAVE
APPROACHES SATURDAY...WITH SLIGHT CHANCE POPS AHEAD OF IT.
TEMPS SHOULD BE ABOUT 5 DEGREES ABOVE NORMAL. DEWPOINTS IN THE
UPPER 50S WILL KEEP HEAT INDICES AT OR BELOW AIR TEMPERATURES.
FROM TUE NIGHT-SAT...BLENDED PREVIOUS FCST WITH MOSGUIDE BIAS
CORRECTED GRIDS...WITH TEMPS CONTINUING TO RUN A FEW DEGREES
ABOVE NORMAL. DEWPOINTS SHOULD REMAIN RELATIVELY LOW...SO HEAT
INDICES SHOULD NOT GET MUCH ABOVE AIR TEMPERATURES UNTIL MAYBE SAT.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
VFR THROUGH THE TAF PERIOD. THE ONLY EXCEPTION WOULD BE IN ANY
SHRA/TSRA THAT DEVELOP WITHIN THE REGION AND THE RESULTING VSBY
REDUCTION IF THEY ARE HEAVY. HOWEVER...ONLY EXPECTING SCT COVERAGE
THIS AFTERNOON MAINLY BETWEEN 19-23Z WITH THE FRONTAL BOUNDARY
MOVING WITHIN THE REGION AND THEREFORE LEFT AS VCTS IN TAFS. QUICK
AMENDMENTS WITH TEMPOS OF TSRA MAY BE NECESSARY IF COVERAGE
INCREASES OF CELLS ON RADAR. ALSO...WITHIN SOME THUNDERSTORMS...GUSTY
WINDS AND HAIL WILL BE POSSIBLE.
THIS IS ALSO MAKING WIND FORECASTS MORE UNCERTAIN THIS AFTERNOON
WITH VARIANCE OF ABOUT 30 DEGREES AT TIMES. EAST OF THE
BOUNDARY...SEA BREEZES ARE LIKELY WITH MORE SOUTHERLY WINDS. TO
THE WEST OF IT...MORE OF A SW-W FLOW IS LIKELY. SUSTAINED WINDS
MAINLY LESS THAN 10 KTS...INCREASING TO 10-15 KT THIS AFTERNOON.
GUSTS BETWEEN 15 AND 20 KT ARE EXPECTED THIS AFTERNOON BUT
FREQUENCY COULD BE MORE INTERMITTENT.
TONIGHT...EXPECT ANY SHRA/TSRA TO DIMINISH WITH VFR CONDITIONS
AS WELL AS LIGHT WINDS.
OUTLOOK FOR 18Z MON THROUGH FRI...
.MON-MON NIGHT...MOSTLY VFR. SLIGHT CHANCE OF AN AFTERNOON/EARLY
EVENING SHOWER OR TSTM.
.TUE...VFR. CHANCE OF A LATE DAY TSTM.
.TUES NIGHT-WED...CHANCE OF TSTMS WITH MVFR OR LOWER CONDS.
.WED NIGHT-THU...MOSTLY VFR. SLIGHT CHANCE OF A SHOWER OR TSTM.
.FRI...MAINLY VFR.
&&
.MARINE...
SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 800 PM...UPDATED WEATHER
GRIDS FOR THE WATCH.
NO CHANGES TO THE WINDS AND SEAS AT THIS TIME.
WINDS AND SEAS WILL REMAIN BELOW SCA LEVELS THROUGH
THURSDAY...WITH WINDS AT OR BELOW 10 KT THROUGH THE PERIOD. THE
ONLY EXCEPTION WILL BE THE STRONGER LATE DAY/EVENING SEA BREEZES
THAT DEVELOP. IN ADDITION...ANY THUNDERSTORMS THAT MOVE ACROSS THE
AREA WATERS MAY PRODUCE BRIEF PERIODS OF SMALL CRAFT CONDITIONS.
&&
.HYDROLOGY...
MAINLY DRY WITH SCATTERED TO ISOLATED AFTERNOON/EVENING SHOWERS AND
THUNDERSTORMS TODAY AND AGAIN MONDAY. EXPECTED TOTAL BASIN
AVERAGE RAINFALL REMAINS LESS THEN 1/10 INCH. HOWEVER...LOCALIZED
HEAVY RAIN IS A POSSIBILITY WITH ANY THUNDERSTORMS THAT DO DEVELOP
AS PW WILL BE NEAR 1.3 INCHES TODAY. THE ATMOSPHERE WILL BE
SLIGHTLY DRIER MONDAY. AS SUCH...ANY HEAVY DOWNPOURS ARE LESS
LIKELY.
NO SIGNIFICANT RAINFALL IS EXPECTED MONDAY NIGHT-TUESDAY NIGHT.
THERE IS THE POTENTIAL FOR TSTMS ON WEDNESDAY. BASIN AVERAGE QPF
LIKELY WILL BE LESS THAN A 1/2 AN INCH...WITH LOCALIZED HEAVIER
RAINFALL POSSIBLE UNDER ANY STRONGER CONVECTION.
&&
.TIDES/COASTAL FLOODING...
ASTRONOMICAL HIGH TIDES ARE INCREASING WITH THE APPROACH OF THE
FULL MOON ON TUESDAY. WILL HAVE TO MONITOR EVENING HIGH TIDES OVER
THE NEXT FEW DAYS FOR THE POSSIBILITY OF LOCALIZED MINOR COASTAL
FLOODING.
&&
.CLIMATE...
FORECAST AND RECORD HIGH TEMPS FOR TODAY JULY 1...
LOCATION..........FORECAST HIGH...RECORD HIGH...YEAR
CENTRAL PARK NY.........94............100.......1901
LAGUARDIA NY............98.............97.......1964
KENNEDY NY..............92............102.......1963
NEWARK NJ...............97............100.......1963
ISLIP NY................91.............87.......2001
BRIDGEPORT CT...........90.............95.......1963
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NYZ072>075-176-
178.
NJ...NONE.
MARINE...NONE.
&&
SYNOPSIS...PW
NEAR TERM...MET
SHORT TERM...PW
LONG TERM...PW
AVIATION...JM
MARINE...MET
HYDROLOGY...PW
TIDES/COASTAL FLOODING...
CLIMATE...HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 138 PM EDT SUN JUL 1 2012 NYZ072>074-176-021000- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-NORTHERN QUEENS- 138 PM EDT SUN JUL 1 2012 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 444 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ075-178-021000- KINGS (BROOKLYN)-SOUTHERN QUEENS- 138 PM EDT SUN JUL 1 2012 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 444 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. THERE IS A MODERATE RISK OF RIP CURRENTS THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ080-081-179-021000- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-SOUTHERN NASSAU- 138 PM EDT SUN JUL 1 2012 ...SEVERE THUNDERSTORM WATCH 444 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A MODERATE RISK OF RIP CURRENTS THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-021000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 138 PM EDT SUN JUL 1 2012 ...SEVERE THUNDERSTORM WATCH 444 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>012-NJZ002-004-006-103>108-NYZ067>071-078-079-177-021000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-NORTHERN NASSAU- 138 PM EDT SUN JUL 1 2012 ...SEVERE THUNDERSTORM WATCH 444 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
142 PM EDT SUN JUL 1 2012
CTZ008-011845-
NORTHERN NEW LONDON-
142 PM EDT SUN JUL 1 2012
...DEVELOPING THUNDERSTORMS WILL IMPACT NORTHERN NEW LONDON COUNTY...
AT 139 PM EDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR MARLBOROUGH...OR 6 MILES NORTHEAST OF EAST HAMPTON...AND MOVING
EAST AT 30 MPH.
THESE STORMS WILL BE...
NEAR COLCHESTER BY 150 PM.
NEAR LEBANON BY 155 PM.
NEAR NORWICH BY 215 PM.
NEAR PRESTON BY 225 PM.
NEAR VOLUNTOWN BY 240 PM.
SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO ONE INCH AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD
CAUSE PONDING OF WATER ON ROADWAYS... AND POSSIBLY MINOR FLOODING OF
POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4146 7182 4154 7245 4159 7247 4160 7242
4160 7234 4164 7234 4168 7227 4169 7227
4172 7225 4167 7217 4167 7212 4164 7198
4165 7180
MALOITSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
234 PM EDT SUN JUL 1 2012
CTZ009-NJZ002-103-104-NYZ069>071-011930-
EASTERN BERGEN-NORTHERN WESTCHESTER-ROCKLAND-SOUTHERN
FAIRFIELD-SOUTHERN WESTCHESTER-WESTERN BERGEN-WESTERN PASSAIC-
234 PM EDT SUN JUL 1 2012
...DEVELOPING THUNDERSTORMS WILL IMPACT NORTHERN BERGEN...PASSAIC...
ROCKLAND...SOUTHERN FAIRFIELD AND WESTCHESTER COUNTIES...
AT 230 PM EDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR SLOATSBURG...AND MOVING EAST AT 30 MPH.
THESE STORMS WILL BE...
NEAR MONSEY BY 245 PM.
NEAR NANUET BY 250 PM.
NEAR NEW CITY BY 255 PM.
NEAR ORANGEBURG BY 300 PM.
NEAR UPPER NYACK BY 305 PM.
NEAR NORTH TARRYTOWN BY 310 PM.
SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO ONE INCH PER HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD
CAUSE PONDING OF WATER ON ROADWAYS... AND POSSIBLE MINOR FLOODING OF
POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4118 7433 4114 7423 4122 7413 4122 7360
4100 7362 4099 7363 4098 7363 4099 7365
4096 7366 4104 7434
MALOITSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
254 PM EDT SUN JUL 1 2012
CTZ008-011945-
NORTHERN NEW LONDON-
254 PM EDT SUN JUL 1 2012
...STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN NEW LONDON COUNTY...
AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MARLBOROUGH...OR 6 MILES NORTH OF EAST
HAMPTON...AND MOVING EAST AT 30 MPH.
THIS STORM WILL BE...
NEAR LEBANON BY 315 PM.
SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO
ONE INCH AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE
PONDING OF WATER ON ROADWAYS... AND POSSIBLY MINOR FLOODING OF POOR
DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4157 7201 4156 7246 4159 7247 4159 7242
4160 7242 4160 7234 4164 7234 4168 7227
4169 7227 4172 7224 4167 7217 4167 7215
4165 7201
MALOITSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
255 PM EDT SUN JUL 1 2012
CTZ008-011930-
NORTHERN NEW LONDON-
255 PM EDT SUN JUL 1 2012
...STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN NEW LONDON COUNTY...
AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PRESTON...OR 6 MILES NORTHEAST OF NORWICH...
AND MOVING EAST AT 20 MPH.
THIS STORM WILL BE...
NEAR VOLUNTOWN BY 310 PM.
SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO
ONE INCH AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE
PONDING OF WATER ON ROADWAYS... AND POSSIBLY MINOR FLOODING OF POOR
DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4146 7179 4151 7210 4166 7207 4164 7192
4165 7187 4165 7180 4164 7178
MALOITThe Brookhaven radar (KOKX), 77 km away, was scanning. The volume nearest the first event began at 19:01 UTC.
19 hail, 1 thunderstorm wind. Local standard time, as filed.
Hail around golf-ball in size damaged cars on Wilbur Cross parkway near Wallingford.
Numerous trees were reported down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Connecticut in 2012Every state in 2012This day in weather historyWarnings in Connecticut, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 402212, 402214, 402215, 402216, 402218, 402219, 402220, 402221, 402222, 402223, 402224, 402231, 402227, 402230, 402226, 402228, 402225, 402229, 402232, 402233.